Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 63, NWS Cleveland, OH

December 5, 2016

NWS Cleveland, OH issued this small craft advisory at Dec 5, 2016, 3:42 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 3:42 AM EST (08:42 UTC)
Expired
Dec 5, 2016, 3:45 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

569 
WHUS71 KCLE 050842
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 AM EST MON DEC 5 2016

LEZ146>149-051645-
/O.NEW.KCLE.SC.Y.0063.161205T0842Z-161205T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON.

* WINDS...WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.
  WINDS DECREASING TO 10 TO 15 KNOTS BY LATE AFTERNOON.

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
719 
WHUS71 KCLE 051419
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 AM EST MON DEC 5 2016


LEZ146>149-052100-
/O.CON.KCLE.SC.Y.0063.000000T0000Z-161205T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
919 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. 
  WINDS DECREASING TO 10 TO 15 KNOTS BY LATE AFTERNOON. 

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
760 
WHUS71 KCLE 052045
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST MON DEC 5 2016


LEZ146>149-052145-
/O.CAN.KCLE.SC.Y.0063.000000T0000Z-161205T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:33 AM EST, 9 minutes earlier.

Area forecast discussion, Dec 5, 3:33 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
333 AM EST Mon Dec 5 2016

.SYNOPSIS...
High pressure over the Middle Mississippi Valley will slide east
across the Lower Great Lakes today.  The high will drift into New
England Tuesday...allowing a low pressure system to track across
the upper Ohio Valley.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Temps hovering in the mid to upper 30s across the entire forecast
area.  The rain/snow thresholds have been 34 for snow and 36 for
rain.  A little rain/rain-snow mix still lingering in the extreme
east.   Expect precip to move east of the area by mid morning.
Stratus deck extends west into Iowa.   Expect clouds to linger over
the entire area this morning...and not clearing in the extreme east
until this evening.   As a result went a little below mos for todays
high temps.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
The ridge of high pressure will move East of the forecast area this
evening and move into New England by late Tuesday.   This will allow
upper level short wave and surface low to track across the Ohio
Valley.  Still some timing differences...but basically models track
the surface low into KY by daybreak Tuesday. Models a little slower
with the precip today...with the precip not reaching the southern
forecast area until after 12z.  With the slower timing precip may
start as a brief mix...but should quickly transition to all rain.
Low quickly tracks into PA and dissipates as absorbed by a coastal
low.

Upper level short wave drops across the Great Lakes Wednesday night
kicking off scattered snow showers.   Weak surface front moves
through Thursday ushering in much colder conditions by the weekend.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Models are in decent agreement into Friday afternoon with snow
showers expected to continue with some enhancement off of Lake Erie
expected for the Snowbelt. Models begin to differ Friday night with
the amount of ridging that spreads into the region. This will
impact how long the lake effect snow showers will linger into
Saturday. Will keep likely pops going into Friday night NE OH into
NW PA then tapering off through Saturday. A warm advection pattern
then sets up and will attempt to bring a period of snow to the
region Saturday night into Sunday. Models are struggling with the
timing of this. For now will handle this mention with slight chance
to chance pops.

Temperatures will be below seasonal averages through the long term.
Highs will be in the mid 20s to around 30 for Friday and Saturday.
Slightly warmer on Sunday with all locations into the 30s.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Surface trough axis rotating through at this time will push the
precipitation east of the area over the next couple hours. IFR
ceilings and MVFR visibilities will prevail through the night
across the area. Gradual improvement back to VFR will take place
in the afternoon. Winds will be 10 to 15 knots from the southeast
shifting to southwest overnight and then diminishing to light and
variable tomorrow. Skies will eventually trend toward mostly high
clouds during the day tomorrow.

OUTLOOK...Non-VFR Tuesday afternoon through Friday.

&&

.MARINE...
Winds have increased with the frontal passage and will go with a
small craft advisory for the eastern half of the lake into this
afternoon. High pressure will build over the lake by late afternoon
with the pressure gradient relaxing. East to southeast winds are
expected on Tuesday as a warm front lifts toward the lake. A cold
front will then sweep across the lake  Tuesday night with west to
northwest winds in its wake. Waves will build with the longer fetch
and will need to monitored for small craft advisory conditions. The
next surge of colder air will arrive on Thursday with westerly
winds increasing into Thursday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
     LEZ146>149.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...Mullen
AVIATION...Lombardy
MARINE...Mullen
Hazardous weather outlook, Dec 5, 3:40 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EST MON DEC 5 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
340 AM EST MON DEC 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG ARCTIC FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST AREA
THURSDAY. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP AND IMPACT THE
SNOW BELT OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
BEGINNING THURSDAY AND CONTINUING INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-060915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 AM EST MON DEC 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS MAY APPROACH GALE FORCE ON LAKE ERIE BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.